Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 12, 2005, 6:31 PM EDT for Horry County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 6:31 PM EDT (22:31 UTC)
- Expired
- Jul 12, 2005, 6:57 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Horry County, SC
The radar
The Wilmington radar (KLTX), 42 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 122233 SVRILM SCC051-122315- /O.NEW.KILM.SV.W.0027.050712T2231Z-050712T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 631 PM EDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 715 PM EDT * AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LORIS...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GORETOWN AROUND 700 PM... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3411 7885 3406 7898 3390 7898 3400 7872 $$ JAQ
1 follow-up statement
000 WWUS52 KILM 122257 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 653 PM EDT TUE JUL 12 2005 SCC051-122303- /O.CAN.KILM.SV.W.0027.000000T0000Z-050712T2315Z/ HORRY SC- 653 PM EDT TUE JUL 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HORRY COUNTY IS CANCELLED... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAW ENFORCEMENT REPORTED PENNY SIZE HAIL IN LORIS AS A RESULT OF THIS STORM. IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3411 7885 3406 7898 3390 7898 3400 7872 $$ JAQ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:39 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 12, 2:39 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 239 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... AFTERNOON CONVECTION POPPING UP ACROSS THE CWA WITH SEVERAL OUTFLOW BOUNDARIES VISIBLE ON KLTX 88D. SCATTERED CONVECTION WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING BEFORE LOSS OF HEATING WILL BRING AN END TO MOST OF THE ACTIVITY. BOUNDARIES LEFT OVER FROM CONVECTION MAY SERVE AS A LIFTING MECHANISM OVERNIGHT. WEDNESDAY AND THURSDAY WILL BE VERY SIMILAR TO TODAY WITH AFTERNOON CONVECTION DEVELOPING ALONG THE SEA BREEZE AND DIFFERENTIAL HEATING BOUNDARIES. UPPER LOW OVER DENNIS REMNANTS WILL ROTATE SOUTHEAST PLACING THE SOUTHEAST US COAST CREATING SOME DIVERGENCE ALOFT. BEST LIFT LOOKS TO BE OVER SC ON WEDNESDAY AND ACROSS MUCH OF THE CWA ON THURSDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE CLIMO THROUGH THE PERIOD. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... GLOBAL MODELS CONTINUE TO POINT TO A FAIRLY STEADY PATTERN WITH BERMUDA HIGH IN CONTROL OF THE SOUTHEAST US. PLENTY OF LOW AND MID LEVEL MOISTURE THROUGH PERIOD...SUPPORTING AFTERNOON/EVENING CONVECTIVE ACTIVITY. SEE NO REASON TO MAKE SIGNIFICANT CHANGES TO INHERITED CHANCE POPS AND CLIMO TEMPERATURES. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS...ALTHOUGH TEMPORARY MVFR CONDITIONS ARE POSSIBLE IN ANY CONVECTION THIS AFTERNOON. FOG AND LOW CEILINGS MAY RESULT IN IFR/LIFR CONDITIONS AT KFLO TOWARD DAYBREAK...WITH SCATTERED CONVECTION REDEVELOPING LATE WEDNESDAY MORNING ACROSS THE AREA. && .MARINE... BERMUDA HIGH IS FIRMLY IN PLACE FOR THE NEXT SEVERAL DAYS...LEAVING LITTLE ROOM FOR VARIATION IN THE MARINE FORECAST THROUGH SUNDAY. WINDS ARE EXPECTED TO REMAIN GENERALLY SW THROUGH THE PERIOD. WITH ONLY A MODEST GRADIENT IN PLACE OVER THE WATERS...SPEEDS SHOULD REMAIN BETWEEN 5-15 KT AND SEAS 2-3 FT. ISOLATED TO SCATTERED CONVECTION CAN BE EXPECTED PRETTY MUCH EACH DAY...AND WIND/SEAS IN THE VICINITY OF STORMS WILL BE HIGHER THAN INDICATED IN THE FCST. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && AVIATION...JAQ MARINE...CRM
Hazardous weather outlook, Jul 12, 5:11 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 511 AM EDT TUE JUL 12 2005 AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-130915- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG- GEORGETOWN- 511 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA...SOUTHEAST NORTH CAROLINA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE EXPECT TO BE BELOW SEVERE LIMITS AND NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE EXPECT TO BE BELOW SEVERE LIMITS AND NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HAWKINS
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:05 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.